Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Lipodystrophy Solutions

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

Table of Contents What Is Lipodystrophy? Body Shape Changes Metabolic Complications What Causes Lipodystrophy? Can Lipodystrophy Be Treated? Caring for Yourself What Is Lipodystrophy? Lipodystrophy means abnormal fat changes. It is used to describe a number ofchanges in body fat that are experienced by many people living with HIV (HIV+).Lipodystrophy can also include changes in fat and sugar levels in the blood ofHIV+...
Ask the Experts

Suggestion & Lipodystrophy

Dearest Gerald,Since 1997 I have been diagnosed. Started with Crixivan/Epivir/Retrovir, then exchanged Crixivan to Viracept due to ill feelings. In 2002 I developed resistance to epivir and viracept so switched to Ziagen/Viramune/Retrovir which...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello and thanks for posting. It sounds like you need to change therapy, but a switch from Viramune to Sustiva would not be a logical choice since cholesterol levels tend to run a bit higher with Sustiva. But there are data which demonstrate... Read more »

Lipodystrophy

Hello,I am a 43 woman, hiv + since 1988, on treatment since 1996. My general health status has been always very good. But lipodistrophy (legs and bottom skinniness) is worse each year. When I ask my doctor, the only solution he gives me is taking no...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am not sure that stopping HIV medicatios will improve fat loss problems over 1-6 month period. I would also be concerned that a treatment interruption could adversely impact your general and HIV health status. Uridine supplements (NucleoMax) and... Read more »

High Cholestrol, Lipodystrophy, and Buffalo Hump

I was diagnosed as HIV+ in 1991. I have been a vegan for over 5 years. I had been on Norvir, Fortovase, Epivir, and Sustiva for ~3 years. Before that, I was on a Crixivan cocktail. About 5-6 years ago, I developed Lipodystrophy and "Buffalo...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sounds like a challenging situation. There will probably be no easy solution. I assume you need to be on HIV therapy (history of CD4 count < 250-350 or AIDS) so stopping therapy is not a good option. I am not sure that further switching of... Read more »

Lipodystrophy help!

dear nelson, I do not know what to do anymore. This is coming from a young man who was once full of hope and now feels helpless. I have battled hiv for six years, I was started on treatment right away as my immune system had shown moderate...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
We do not have the whole picture yet when it comes to solutions to lipodystrohy, but I would suggest the following :1- Wait til we hear more about Sculptra's patient assistance program to get something done about facial wasting, if you have it.... Read more »
Connect With Others

Mystery Illness, Possible Solution Attn DoucheFace

Posted by Anonymous, 3 Replies
http://www.whale.to/vaccine/cantwell2.html

This thread is about Gulf War Syndrome. Sounds just like what Douche describes. Maybe he isn't crazy. And GWS can be tranmitted casually. Read more »

Searching for treatment solutions

Posted by Anonymous
I am currently involved with a positive male . He is on triple
therapy. He has not had an erection in over a year. He had a very
low testosterone level. His doctor put him on patches, then went
to a shot once a month. He has also tried herbs with no... Read more »

Depressed - can not find a solution

Posted by Anonymous, 4 Replies
Hello,
My ex husband has hiv and "had" a drug problem. Due to the drug problem the hiv situation was revealed to my family when I had to be tested while pregnant after his illness and diagnosis. I left him due to the drug problem. Now he is... Read more »

Solution to Atripla Side Effects (at least for me)

Posted by Wiilock, 3 Replies
Hey all, I have been on the "wonder pill" for about 3 years now. Previously was on norvir boosted invirase/truvada combo but the GI problems finally were too much.
Anyway I want to briefly recap what I've learned from some of my homeopathic... Read more »